Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Generic Cellcept


  • Please log in to reply
6 replies to this topic

#1 Leenz

Leenz

    Newbie

  • Members
  • Pip
  • 3 posts
  • Location:San Diego, CA

Posted 20 August 2009 - 10:33 PM

I have responded really well to Cellcept since my diagnosis but several weeks after switching to the generic cellcept things seem to be going down hill again. This is my third hardening phase and I could just cry. Well actually I am crying. Anyone else noticing changes with the switch to generic?

#2 Jeannie McClelland

Jeannie McClelland

    Senior Gold Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,706 posts
  • Location:in the Rocky Mountains of the USA

Posted 21 August 2009 - 03:59 AM

Hi Leenz,

Welcome to the Forum! I'm sorry you are having another bout of hardening, that's a shame.

I haven't had any personal experience with the generic CellCept, but maybe someone who has will jump in. Thanks for posting this. My insurance company is pressing me to switch and I'm pretty leery about making any changes to a regimen that seems to be working just fine.

Again, welcome. I hope you'll post ofter and make some understanding new friends here.
Jeannie McClelland
(Retired) ISN Director of Support Services
(Retired) ISN Sclero Forums Manager
(Retired) ISN Blog Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Artist
International Scleroderma Network

#3 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 21 August 2009 - 04:45 AM

Lennz,
My insurance company switched me to generic two months ago. Unlike Jeannie's company, mine didn't ask. So far I haven't noticed any changes with it. A personal friend of mine is a pharmacist and told me several months ago to get ready, because generic cellcept was coming. He stated that I shouldn't see any difference other in my pocket book.

Since you are having another bout of skin hardening, please contact your rheumatologist. There may be something else going on that needs to be addressed. This disease never goes away, just goes into hiding but every once in a while it comes out to play.

Hang in there Darlin'! Let us know what your rheumatologist says.
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#4 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,893 posts

Posted 21 August 2009 - 05:08 AM

Hi and welcome!

I'm not on Cellcept, but I had a problem with the Plaquenil I take. My insurance changed this past February, and with that came a different drug plan. So, the first time I got the Plaquenil filled it was by a manufacturer I'd never heard of, (I've always take the generic and it works fine) and within 3 days I could tell something was wrong. I had to jump through hoops and get it reordered specifying which manufacturers I'd be willing to get. It did the trick.

Most time name brand and generic will work exactly the same. But in some drug classes it REALLY makes a difference. Hormones are one of those classes. Now Cellcept I'm unsure of. I've never run across a manufacturer problem however. Manufacturers are rated A,B, C etc. I did find out later the manufacturer that didn't work for me was a less quality one. I let my insurance know I thought that was pretty low on their part to buy drugs from a lesser rated manufacturer to save a buck.

Anyway, with all that being said, different meds work differently on different people. You should go with your gut on this one. You know your body better than anyone.

P.S. I'm a nurse so I have a little knowledge on this :)
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#5 Peggy

Peggy

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 635 posts
  • Location:Minnesota

Posted 21 August 2009 - 07:40 AM

My insurance automatically switched me to the generic Cellcept. Now that you have brought this up I'll be more aware. My skin is still able to be wrinkled on my hands but I do notice that when I try to make a fist that the pain is back and I'm not able to close it completely as it hurts too much. I sure hope this isn't the case with this drug. I'll also ask my daughter who is a Pharmacist and see what she says about it.

Hugs,
Peggy

#6 Amanda Thorpe

Amanda Thorpe

    Platinum Plus Member

  • ISN Senior Support Specialist
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,927 posts
  • Location:U.K.

Posted 23 August 2009 - 05:13 AM

Hello Leenz

Welcome to the forum although I am sorry you are having skin issues for the 3rd time.

I was on CellCept for 10 months here in the UK and have no idea which one I was on. I switched to methotrexate as the CellCept was causing unbearable, frequent headaches but apart from that it worked well.

I know it's natural to equate one thing with the other in order to get an answer but it could be coinsidence, the skin hardening and the change of drug may not actually be linked. Either way you should check in with your rheumatologist to get their opinion on what is happening.

My skin is better than it was but I do remember how awful it was when it was worse so you have my sympathies.

Take care.
Amanda Thorpe
ISN Sclero Forums Senior Support Specialist
ISN Video Presentations Manager
ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist
International Scleroderma Network (ISN)

#7 Leenz

Leenz

    Newbie

  • Topic Starter
  • Members
  • Pip
  • 3 posts
  • Location:San Diego, CA

Posted 26 August 2009 - 06:42 AM

Well I talked with my Doctor and they think the generic may be the culprit for me. The last time time I had trouble was when we reduced my Cellcept dosage and now I am having trouble since I switched to generic. She also told me that there is some data emerging that is showing that it is not as effective.